Ukrainian Mathematical Journal

, Volume 58, Issue 5, pp 709–717 | Cite as

Partial asymptotic stability of abstract differential equations

  • A. L. Zuev


We consider the problem of partial asymptotic stability with respect to a continuous functional for a class of abstract dynamical processes with multivalued solutions on a metric space. This class of processes includes finite-and infinite-dimensional dynamical systems, differential inclusions, and delay equations. We prove a generalization of the Barbashin-Krasovskii theorem and the LaSalle invariance principle under the conditions of the existence of a continuous Lyapunov functional. In the case of the existence of a differentiable Lyapunov functional, we obtain sufficient conditions for the partial stability of continuous semigroups in a Banach space.


Cauchy Problem Singular Point Classical Solution Asymptotic Stability Differential Inclusion 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    H. O. Fattorini, Infinite-Dimensional Optimization and Control Theory, Cambridge University Press, Cambridge (1999).zbMATHGoogle Scholar
  2. 2.
    Z.-H. Luo, B.-Z. Guo, and O. Morgul, Stability and Stabilization of Infinite-Dimensional Systems with Applications, Springer, London (1999).zbMATHGoogle Scholar
  3. 3.
    V. V. Rumyantsev and A. S. Oziraner, Stability and Stabilization of Motion with Respect to a Part of Variables [in Russian], Nauka, Moscow (1987).zbMATHGoogle Scholar
  4. 4.
    F. H. Clarke, Yu. S. Ledyaev, E. D. Sontag, and A. I. Subbotin, “Asymptotic controllability implies feedback stabilization,” IEEE Trans. Automat. Contr., 42, 1394–1407 (1997).MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    A. A. Shestakov, Generalized Direct Lyapunov Method for Systems with Distributed Parameters [in Russian], Nauka, Moscow (1990).zbMATHGoogle Scholar
  6. 6.
    J. P. LaSalle, “Stability theory and invariance principles,” in: L. Cesari, J. K. Hale, and J. P. LaSalle (editors), Dynamical Systems, International Symposium on Dynamical Systems (Providence, 1974), Vol. 1, Academic Press, New York (1976), pp. 211–222.Google Scholar
  7. 7.
    P. Hartman, Ordinary Differential Equations [Russian translation], Mir, Moscow (1970).zbMATHGoogle Scholar
  8. 8.
    E. A. Barbashin and N. N. Krasovskii, “On the stability of motion on the whole,” Dokl. Akad. Nauk SSSR, 86, No. 3, 453–456 (1952).zbMATHGoogle Scholar
  9. 9.
    A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations, Springer, New York (1983).zbMATHGoogle Scholar
  10. 10.
    O. Ladyzhenskaya, Attractors for Semigroups and Evolution Equations, Cambridge University Press, Cambridge (1991).zbMATHGoogle Scholar
  11. 11.
    V. Lakshmikantham and S. Leela, Nonlinear Differential Equations in Abstract Spaces, Pergamon Press, Oxford (1981).Google Scholar
  12. 12.
    V. Barbu, Analysis and Control of Nonlinear Infinite-Dimensional Systems, Academic Press, San Diego (1992).Google Scholar
  13. 13.
    C. M. Dafermos and M. Slemrod, “Asymptotic behavior of nonlinear contraction semi-groups,” J. Funct. Anal., 13, 97–106 (1973).MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    A. L. Zuev, “Stabilization of nonautonomous systems with respect to a part of variables using controlled Lyapunov functions,” Probl. Uprav. Inform., No. 4, 25–34 (2000).Google Scholar
  15. 15.
    A. A. Tolstonogov, Differential Inclusions in a Banach Space [in Russian], Nauka, Novosibirsk (1986).zbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, Inc. 2006

Authors and Affiliations

  • A. L. Zuev
    • 1
    • 2
  1. 1.Institute of Applied Mathematics and MechanicsUkrainian Academy of SciencesDonetsk
  2. 2.Technische Universitat IlmenauIlmenauGermany

Personalised recommendations